Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 40, NWS Des Moines, IA

May 7, 2009Decatur County, Wayne County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 7, 2009, 4:10 PM CDT for Decatur County, Wayne County, Iowa. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2009, 4:10 PM CDT (21:10 UTC)
Expired
May 7, 2009, 5:00 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Decatur County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 4:18 PM CDTHAIL 1.252 S Van Wert, IA
May 7, 4:41 PM CDTHAIL 0.751 Sw Garden Grove, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 1:44 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2057 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 072110
SVRDMX
IAC053-185-072200-
/O.NEW.KDMX.SV.W.0040.090507T2110Z-090507T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
410 PM CDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 500 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED 4 MILES WEST OF VAN WERT...OR 52 MILES SOUTH OF
  DES MOINES...AND WAS MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VAN WERT BY 420 PM CDT...
  WELDON BY 430 PM CDT...
  GARDEN GROVE AND LE ROY BY 445 PM CDT...
  HUMESTON BY 500 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 15 AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4079 9397 4090 9397 4090 9338 4069 9340
TIME...MOT...LOC 2110Z 276DEG 20KT 4085 9387

$$
4 follow-up statements
000 
WWUS53 KDMX 072122
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CDT THU MAY 7 2009

IAC053-185-072200-
/O.CON.KDMX.SV.W.0040.000000T0000Z-090507T2200Z/
DECATUR IA-WAYNE IA-
422 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN WAYNE AND NORTHERN DECATUR COUNTIES...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR VAN WERT...OR 52 MILES
SOUTH OF DES MOINES...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARDEN GROVE AND LE ROY BY 445 PM CDT...
  HUMESTON BY 455 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4079 9397 4090 9397 4090 9338 4069 9340
TIME...MOT...LOC 2122Z 279DEG 20KT 4084 9378

$$
000 
WWUS53 KDMX 072126
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
426 PM CDT THU MAY 7 2009

IAC053-185-072200-
/O.CON.KDMX.SV.W.0040.000000T0000Z-090507T2200Z/
DECATUR IA-WAYNE IA-
426 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN WAYNE AND NORTHEASTERN DECATUR COUNTIES...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR VAN WERT...OR 52 MILES
SOUTH OF DES MOINES...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARDEN GROVE AND LE ROY BY 445 PM CDT...
  HUMESTON BY 455 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4077 9383 4090 9382 4090 9338 4069 9340
TIME...MOT...LOC 2127Z 279DEG 20KT 4083 9375

$$
000 
WWUS53 KDMX 072140
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
440 PM CDT THU MAY 7 2009

IAC053-185-072200-
/O.CON.KDMX.SV.W.0040.000000T0000Z-090507T2200Z/
DECATUR IA-WAYNE IA-
440 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN WAYNE AND NORTHEASTERN DECATUR COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR GARDEN GROVE...OR 53
MILES SOUTH OF DES MOINES...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUMESTON BY 450 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4075 9370 4089 9364 4090 9338 4069 9340
TIME...MOT...LOC 2141Z 281DEG 25KT 4081 9360

$$
000 
WWUS53 KDMX 072200
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
500 PM CDT THU MAY 7 2009

IAC053-185-072210-
/O.EXP.KDMX.SV.W.0040.000000T0000Z-090507T2200Z/
DECATUR IA-WAYNE IA-
500 PM CDT THU MAY 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE AND
NORTHEASTERN DECATUR COUNTIES EXPIRES AT 500 PM CDT...

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4075 9370 4089 9364 4090 9338 4069 9340
TIME...MOT...LOC 2140Z 281DEG 25KT 4081 9361

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:34 PM CDT, 36 minutes earlier.

Area forecast discussion, May 7, 3:34 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CDT THU MAY 7 2009

.SHORT TERM.../TODAY THROUGH SAT NIGHT/
A WARM FRONTAL BOUNDARY HAS WORKED ITS WAY INTO SOUTHERN IOWA WITH
UPPER 50 TO LOWER 60S DEGREE DEWPOINTS CREEPING INTO THAT AREA. IN
ADDITION TO THE BOUNDARY...A VORT MAX IS PUSHING ACROSS NORTHERN MO
IN THE VICINITY OF THE FRONT.  MUCAPES AROUND 1000 J/KG WILL SUSTAIN
THUNDERSTORMS MOVING INTO THE AREA.  LARGE HAIL AND A FEW DAMAGING
WIND REPORTS ARE MAINLY EXPECTED WITH THE STORMS.  THERE IS A
POSSIBILITY THAT THE STORMS WILL FORM INTO A LINEAR MCS AND...
ESPECIALLY ON THE FRONT...SOME POTENTIAL FOR ROTATION AND AN
ISOLATED TORNADO.  CONVERGENCE ALONG THE FRONT IS PRETTY ANEMIC SO
TORNADIC POTENTIAL IS MINIMAL AT THIS TIME.  NEXT SYSTEM TO ARRIVE
OUT WEST TOWARDS DAY BREAK AND PUSH INTO THE FAR WEST PORTION OF
CENTRAL IOWA AROUND 12Z.

PACIFIC NW SHORT WAVE WILL BE OUR PRIMARY CONCERN BY FRI.  PV AND QG
FORCING FROM MOST MODELS SUGGEST PLENTY OF LARGE SCALE
UVM...ESPECIALLY TOWARD THE MN BORDER...SO SEE NO REASON TO DOUBT
GOING WITH HIGH END CHANCE OR LIKELY POPS.  SPC SLIGHT RISK REMAINS
TO OUR SOUTH...BUT WOULD NOT BE SURPRISED TO SEE A FEW SVR STORMS.
BUFR SOUNDINGS DEPICT STEEP LOW LEVEL LAPSE RATES...MIXING TO 800MB
OR HIGHER DURING PEAK HEATING...BUT GENERATING MLCAPES OF ONLY 700
J/KG OR LESS AS AIRMASS DRIES OUT SOMEWHAT DURING MIXING.  A HIGH
PERCENTAGE OF THIS CAPE WILL BE BELOW 3KM HOWEVER AND RESULTS IN
FAIRLY HIGH NST/ESP PARAMETERS SUGGESTING FUNNEL CLOUD OR LANDSPOUT
POTENTIAL...AS HIGHLIGHTED IN PREVIOUS DISCUSSION.  HIGHER LCL/LFCS
MAY BE A LIMITING FACTOR HOWEVER.   DEEP SHEAR IS FAIRLY HIGH TOO SO
THERE IS SOME SUPERCELL POTENTIAL.  SO DEPENDING ON HOW HIGH
BASED THE CONVECTION BECOMES...THERE SEEMS TO BE A WIND...HAIL AND
TORNADO THREAT...ALBEIT MINIMAL DUE TO LIMITED DEEP INSTABILITY.
FRONT AND SYSTEM SHOULD QUICKLY EXIT TO THE EAST FRIDAY
EVENING...LEAVING BEHIND FAIR WEATHER AND SEASONAL TEMPERATURES FOR
THE WEEKEND.

.LONG TERM.../SUN THROUGH THU/
SITUATION HAS CHANGED LITTLE OVER THE PAST FEW DAYS WITH LOW
AMPLITUDE NEARLY ZONAL FLOW STILL IN PLACE...AT LEAST THROUGH TUE.
THIS WILL RESULT IN RELATIVELY LOW CONFIDENCE FORECAST WITH SUBTLE
FEATURES UNTIL DAYS 6 AND 7.  NO REASON TO TRY AND LATCH ONTO
DETAILS IN THIS PATTERN SO HAVE ESSENTIALLY BLENDED LATEST GFS/ECMWF
DETERMINISTIC AND ENSEMBLE SOLUTIONS.  THESE SUGGEST LOW POPS WITH
WEAK SHORT WAVE PASSAGE AND ISENT LIFT BY MON AND MON
NIGHT...GRADUALLY INCREASING INTO WED AS TROUGH FINALLY DEEPENS.
SIGNIFICANCE OF MIDWEEK TROUGH PASSAGE WILL DEPEND ON FROPA
TIMING...WHICH 12Z GFS/ECMWF HAVE NOW DEPICTED FASTER AND EARLIER ON
WED.  THIS MAY DIMINISH OUR SVR WX THREAT SOMEWHAT...BUT STILL FEEL
COMFORTABLE WITH HIGHER CHANCE POPS AS PLENTY OF FORCING EXISTS TO
AID UVM ALONG AND EVEN BEHIND THE FRONT.  LITTLE CHANGES TO
TEMPERATURES WITH SOUNDINGS SUGGESTING HIGHER END OF ENSEMBLE SUITE
WHICH IS NEAR NORMAL...EVEN BEHIND WED SYSTEM.

&&

.AVIATION...07/18Z
A SHORTWAVE IS PUSHING THROUGH CENTRAL IOWA AT 18Z AND THERE IS A
WARM FRONT INVOF THE I-80 CORRIDOR.  LIGHT SHOWERS AHEAD OF THE
SHORTWAVE HAS COOLED THE AIRMASS AND STABILIZED IT SOMEWHAT.  THUS
THUNDERSTORMS WILL BE ISOLATED AT BEST AND SHORT LIVED...IF THEY CAN
EVEN DEVELOP AT ALL.  BY 00Z THE SHORTWAVE WILL PUSH EAST AND VFR
CONDITIONS WL PREVAIL.  THE NEXT SYSTEM WILL SPREAD CLOUDS INTO
CENTRAL IOWA BY 09Z AND CHANCES FOR THUNDERSTORMS WILL INCREASE AS
ESPECIALLY AFTER 17Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

FAB/BSS
Hazardous weather outlook, May 7, 2:57 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
257 PM CDT THU MAY 7 2009

IAZ057>062-070>075-084>086-097-082000-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DAVIS-
257 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY BETWEEN HIGHWAY 34 AND INTERSTATE 80.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SEVERE STORMS ARE POSSIBLE ON FRIDAY...ESPECIALLY IN THE
AFTERNOON ACROSS CENTRAL IOWA.

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FOR MONDAY NIGHT
THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THIS
PERIOD WILL BE RESOLVED WITH FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ081>083-092>096-082000-
ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
257 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF CENTRAL
IOWA NEAR THE MISSOURI BORDER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. THE
MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND.
HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. RAINFALL
AMOUNTS ARE EXPECTED TO BE IN THE HALF TO THREE QUARTER INCH RANGE
THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SEVERE STORMS ARE POSSIBLE ON FRIDAY...ESPECIALLY IN THE
AFTERNOON ACROSS CENTRAL IOWA.

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FOR MONDAY NIGHT
THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THIS
PERIOD WILL BE RESOLVED WITH FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING.

IAZ004>007-015>017-023>028-033>039-044>050-082000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
257 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL
IOWA...MAINLY NORTH OF HIGHWAY 30.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SEVERE STORMS ARE POSSIBLE ON FRIDAY...ESPECIALLY IN THE
AFTERNOON ACROSS CENTRAL IOWA.

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FOR MONDAY NIGHT
THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THIS
PERIOD WILL BE RESOLVED WITH FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FAB

In the hours before

Special weather statement, May 7, 2:34 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
234 PM CDT THU MAY 7 2009

IAZ070-071-081-082-072000-
ADAIR-ADAMS-CASS-UNION-
234 PM CDT THU MAY 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS...NORTHWESTERN
UNION...SOUTHERN CASS AND SOUTHWESTERN ADAIR COUNTIES UNTIL 300 PM
CDT...

AT 233 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 8
MILES EAST OF ELLIOTT...OR 79 MILES SOUTHWEST OF DES MOINES...MOVING
EAST AT 20 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CARBON BY 300 PM CDT.
Special weather statement, May 7, 3:01 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
301 PM CDT THU MAY 7 2009

IAZ071-081-082-092-072015-
ADAIR-ADAMS-TAYLOR-UNION-
301 PM CDT THU MAY 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...NORTHEASTERN TAYLOR...
NORTHWESTERN UNION AND SOUTHERN ADAIR COUNTIES UNTIL 315 PM CDT...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF CORNING TO 7 MILES EAST OF VILLISCA...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  PRESCOTT...CROMWELL...LENOX AND ORIENT BY 315 PM CDT.
Special weather statement, May 7, 3:22 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT THU MAY 7 2009

IAZ081-082-072045-
ADAMS-UNION-
322 PM CDT THU MAY 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADAMS AND WESTERN
UNION COUNTIES UNTIL 345 PM CDT...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORNING...OR 69 MILES SOUTHWEST OF DES
MOINES...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  KENT AND CROMWELL BY 340 PM CDT.
  CRESTON AIRPORT AND CRESTON BY 345 PM CDT.
Special weather statement, May 7, 4:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
404 PM CDT THU MAY 7 2009

IAZ092-093-072130-
RINGGOLD-TAYLOR-
404 PM CDT THU MAY 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR AND
NORTHWESTERN RINGGOLD COUNTIES UNTIL 430 PM CDT...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LENOX...OR 75 MILES
SOUTHWEST OF DES MOINES...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  LENOX BY 420 PM CDT.
  CLEARFIELD BY 430 PM CDT.

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.